# SDR AWKA20220519001

- Difficulty date: May 16, 2022
- Submitted: May 20, 2022
- Operation: Air carrier
- Aircraft: N774XJ
- Make and model: Cessna 750
- Aircraft serial: 274
- Aircraft time: 13,675 hours, 6,605 cycles
- System (JASC): 2800 · Aircraft Fuel System
- Part: Float Valve
- Part number: 99144246
- Part serial: 1135
- Condition: Failed
- Location: Lh Outbd
- Part time: 13,675 hours, 6,606 cycles
- Stage of operation: CL
- How discovered: V
- Nature of condition: J, K
- Precautionary procedure: A, O

## Discrepancy

FLIGHT CREW RECEIVED AN AMBER “WING OVERFILL L” CAS MESSAGE AT APPROXIMATELY 20 MINUTES INTO FLIGHT. THE LEFT WING WAS AT 3180 LBS…NOT FULL, AND FUEL SEEMED TO BE TRANSFERRING AS TANKS WERE DECREASING…(LEFT TANK LOWER THAN RIGHT). CREW CYCLED THE LEFT TRANSFER PUMP SWITCH AS DIRECTED BY THE CHECKLIST FOR A WING OVERFILL CAS MESSAGE. CREW NOTED THAT THE AILERON TRIM FELT INCORRECT AND STARTED TO INVESTIGATE. AFTER A FEW MINUTES THEY NOTICED A NEAR 400 LB IMBALANCE OF FUEL, SO THEY INITIATED A FUEL CROSSFEED OF THE RIGHT TANK. EXPECTING THE IMBALANCE TO STOP, THEY OBSERVED THAT THE IMBALANCE REMAINED AND THE LEFT TANK QUANTITY CONTINUED TO DROP AT A RAPID RATE. WHILE VIEWING THE LEFT WING FOR ANYTHING OBVIOUS DUE TO THE TRIM ISSUE, THEY NOTICED A LARGE STREAK OF FUEL COMING FROM THE LEFT WING TIP, AND THAT THE LEFT FUEL QUANTITY CONTINUED TO DECREASE. CREW DECLARED AN EMERGENCY WITH ATC TO GET ON THE GROUND QUICKLY, AS THE IMBALANCE WAS NEAR MAXIMUM AND FUEL WAS STREAMING FROM THE WING. THROUGH 10000 FT THE LEAK STOPPED AND THE OVERFILL CAS MESSAGE EXTINGUISHED. THE CROSSFEED WAS TURNED BACK ON AND THEY WERE ABLE TO GET THE FUEL BALANCED PRIOR TO LANDING. AN UNEVENTFUL LANDING WAS ACCOMPLISHED AT KROA. ONCE ON THE GROUND, CREW CONTACTED MX CONTROL AND THE ISSUE WAS DEFERRED; PLACED ON MEL AND THE AIRCRAFT WAS FLOWN TO A MAINTENANCE FACILITY FOR REPAIR. MAINTENANCE FOUND THE LH OUTBOARD FLOAT VALVE FLOAT SATURATED WITH FUEL NOT ALLOWING VALVE TO CLOSE PROPERLY. VALVE WAS REPLACED WITH A NEW UNIT; LEAK & OPERATIONAL CHECKS WERE NORMAL. AIRCRAFT WAS RETURNED TO SERVICE.
